MAUDE Adverse Event Report: COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL

COOK INC OPEN-END FLEXI-TIP URETERAL CATHETER; KOD CATHETER, UROLOGICAL
Model Number G14521
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a cystolitholapaxy, the distal end of an open-end flexi-tip ureteral catheter separated while in the patient.The separation was discovered by the surgeon under direct visualization.The separated segment of the device was "retrieved" from the patient by unknown means.A section of the device did not remain inside the patient¿s body.Additional event information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Event description: as reported, during a cystolitholapaxy, the distal end of an open-end flexi-tip ureteral catheter separated while in the patient.The separation was discovered by the surgeon under direct visualization.The separated segment of the device was "retrieved" from the patient by unknown means.A section of the device did not remain inside the patient¿s body.Investigation - evaluation: reviews of complaint history, device history record (dhr), instructions for use (ifu) and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances related to the reported failure mode.The pull test report in the work order was reviewed and the lot was confirmed to have passed pull testing.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing and quality control documents was conducted.Cook has concluded that controls are in place to assure functionality and device integrity prior to shipping.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions avoid bending or kinking the catheter prior to placement.Doing so could damage the integrity of the catheter and result in patient injury.If you encounter resistance while advancing or withdrawing the catheter, stop.Determine the cause of the resistance before proceeding.Do not withdraw catheter while deflected in cystoscope/endoscope.A cause for the complaint could not be established.It was not possible to rule out inadvertent user/procedural issues as information regarding device handling and/or manipulation prior to or during use by the user is unknown.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Information was available, but inadvertently not reported in our initial medwatch report: the physician had mentioned that he had experienced the reported issue previously, but no details on this other event are available.

Brand Name
OPEN-END FLEXI-TIP URETERAL CATHETER
Common Device Name
KOD CATHETER, UROLOGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14786682
Report Number1820334-2022-01106
Device Sequence Number14716965
Product Code KOD
UDI-Device Identifier00827002145214
UDI-Public(01)00827002145214(17)250121(10)14489177
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171662
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2025
Device Model NumberG14521
Device Catalogue Number021305
Device Lot Number14489177
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight56 KG